Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 25, 2005, 10:40 AM CDT for Cedar County, Scott County, Iowa. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 10:40 AM CDT (15:40 UTC)
- Expired
- Jul 25, 2005, 11:31 AM CDT
- In force
- 51 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Cedar County, IA, Scott County, IA
The radar
The Quad Cities radar (KDVN), 5 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 11:08 AM CDT | TSTM WND DMG | Walcott, IA | STREET SIGNS BLOWN DOWN |
| Jul 25, 11:08 AM CDT | NON-TSTM WND DMG | Walcott, IA | STREET SIGNS BLOWN DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 10:05 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDVN 251541
SVRDVN
IAC031-163-251645-
/O.NEW.KDVN.SV.W.0088.050725T1540Z-050725T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1040 AM CDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA
SCOTT COUNTY IN EAST CENTRAL IOWA
THIS INCLUDES THE CITY OF DAVENPORT
* UNTIL 1145 AM CDT
* AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 11
MILES SOUTHWEST OF DURANT...OR ABOUT NEAR MUSCATINE...AND MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DURANT BY 1050 AM CDT
WALCOTT AND BLUE GRASS BY 1100 AM CDT
DONAHUE AND DAVENPORT BY 1110 AM CDT
ELDRIDGE BY 1115 AM CDT
LONG GROVE BY 1120 AM CDT
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 271 AND 303.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 2.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 6.
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
LAT...LON 4161 9038 4149 9076 4149 9077 4158 9077
4160 9079 4160 9108 4174 9085 4172 9043
4167 9041 4163 9038
$$
ERVIN4 follow-up statements
000
WWUS53 KDVN 251602
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1102 AM CDT MON JUL 25 2005
IAC031-163-251645-
/O.CON.KDVN.SV.W.0088.000000T0000Z-050725T1645Z/
CEDAR IA-SCOTT IA-
1102 AM CDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR
SCOTT AND SOUTHEASTERN CEDAR COUNTIES...
AT 1058 AM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR MAYSVILLE...OR ABOUT 9
MILES WEST OF DAVENPORT...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DONAHUE AND 6 MILES NORTHWEST OF DAVENPORT BY 1110 AM CDT
ELDRIDGE...LONG GROVE...DAVENPORT MUNICIPAL AIRPORT AND MOUNT JOY
BY 1115 AM CDT
PARK VIEW AND SCOTT COUNTY PARK BY 1120 AM CDT
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 272 AND 302.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 5.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4161 9038 4149 9076 4149 9077 4158 9077
4160 9079 4160 9108 4174 9085 4172 9043
4167 9041 4163 9038
$$
ERVIN000
WWUS53 KDVN 251614
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1111 AM CDT MON JUL 25 2005
IAC031-251621-
/O.CAN.KDVN.SV.W.0088.000000T0000Z-050725T1645Z/
CEDAR IA-
1111 AM CDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR CEDAR COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING DAMAGING WINDS
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4160 9047 4149 9076 4149 9077 4158 9077
4160 9079 4160 9086 4170 9078 4175 9060
4175 9045 4170 9038 4163 9038
$$
IAC163-251645-
/O.CON.KDVN.SV.W.0088.000000T0000Z-050725T1645Z/
SCOTT IA-
1111 AM CDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR
SCOTT COUNTY...
AT 1107 AM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR DAVENPORT MUNICIPAL AIRPORT...OR ABOUT OVER NORTHERN
DAVENPORT...MOVING NORTHEAST AT 35 MPH.
AT AROUND 1108 AM...STORM WINDS BLEW DOWN STREET SIGNS IN WALCOTT.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PARK VIEW BY 1120 AM CDT
SCOTT COUNTY PARK BY 1125 AM CDT
MCCAUSLAND BY 1135 AM CDT
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 282 AND 300.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 5.
THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND/OR LARGE HAIL...AND
IT REMAINS A THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4160 9047 4149 9076 4149 9077 4158 9077
4160 9079 4160 9086 4170 9078 4175 9060
4175 9045 4170 9038 4163 9038
$$
ERVIN000
WWUS53 KDVN 251622
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1121 AM CDT MON JUL 25 2005
IAC163-251645-
/O.CON.KDVN.SV.W.0088.000000T0000Z-050725T1645Z/
SCOTT IA-
1121 AM CDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM CDT FOR
SCOTT COUNTY...
AT 1108 AM CDT...TRAINED SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MOUNT JOY...OR ABOUT 6 MILES NORTH OF BETTENDORF...MOVING
NORTHEAST AT 35 MPH.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 284 AND 299.
THIS STORM IS WEAKENING...BUT MAY STILL PRODUCE WIND GUSTS OF 50 TO
60 MPH IN NORTHERN SCOTT COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4160 9047 4154 9067 4156 9069 4159 9075
4160 9078 4162 9082 4170 9078 4175 9060
4175 9045 4170 9038 4163 9038
$$
ERVIN000
WWUS53 KDVN 251631
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1130 AM CDT MON JUL 25 2005
IAC163-251640-
/O.CAN.KDVN.SV.W.0088.000000T0000Z-050725T1645Z/
SCOTT IA-
1130 AM CDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS UP TO
45 MPH IN PORTIONS OF NORTHEAST SCOTT COUNTY THROUGH 1145 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT MONDAY
AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4160 9047 4154 9067 4156 9069 4159 9075
4160 9078 4162 9082 4170 9078 4175 9060
4175 9045 4170 9038 4163 9038
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:10 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 25, 9:10 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 910 AM CDT MON JUL 25 2005 .UPDATE... UPDATING GRIDS/ZONES TO INCREASE COVERAGE OF PRECIP THIS MORNING WITH CONVECTIVE DEVELOPMENT IN THE SOUTHWEST CWA. DID NOT CHANGE TEMP GRIDS AS CLOUD COVERAGE IS STILL SCATTERED TO BROKEN AND AREAS SOUTH OF THE WARM FRONT IN PARTICULAR ARE WARMING QUICKLY. ..MAYES.. && .PREVIOUS UPDATE (ISSUED AT 720 AM)... SENDING ZONE/GRID UPDATE TO ADJUST FIRST PERIOD PCPN TO ACCOUNT FOR LATEST TRENDS WITH NEW CONVECTION RECENTLY FLARING UP ON OUTFLOW IN THE NORTHWEST ZONES. CAPPING WEAKER WITH INFLUX OF MOISTURE.. SO CAN/T RULE OUT CONVECTION AT ANY TIME.. THOUGH MOST FAVORABLE TIL MID MORNING AND AGAIN MID-LATE AFTN. MORE WIDESPREAD PCPN THOUGH STILL ON TAP FOR LATER THIS EVE AND OVERNIGHT ESP WEST OF THE MISSISSIPPI AS COLD FRONT MOVES INTO EASTERN IA. ALSO ADJUSTED MAX TEMPS DOWN A FEW DEGS MOST LOCATIONS DUE TO CONVECTIVE DEBRIS. KEPT HEAT ADVISORY BUT COULD BE MARGINAL WITH CLOUDS. ..05.. && .PREVIOUS DISCUSSION... .SYNOPSIS... HERE WE GO AGAIN.. THE RICH GET RICHER AND THE POOR GET POORER... :-( MCS PRODUCING HEFTY RAIN AMOUNTS IN NORTHWEST IA MOVING VERY SLOWLY E ALONG H850 FRONTAL ZONE.. WITH ZIPPER EFFECT DOWNSTREAM WITH NEW CONVECTION FIRING OVER NORTHEAST IA AND SOUTHWEST WI. CONVECTION ALSO ONGOING OVER EASTERN NE WITHIN THETA-E AND LLJ AXIS.. AND MOVING SLOWLY E/NE. ISOLD SHRA/TSRA HAVE BEEN DEVELOPING ACROSS FAR SOUTHEAST IA AND WEST CENTRAL IL AS PROFILERS SHOW BRANCH OF LLJ VEERING INTO THIS REGION. LATEST SFC ANALYSIS PLACES FRONTAL ZONE JUST INTO THE NORTHERN SECTIONS OF THE CWA AND EXTENDS WESTWARD TO LOW PRESSURE OVER NORTH CENTRAL NE. UPPER AIR CHARTS SHOW ZONAL FLOW ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST WITH SEVERAL SHORTWAVES EMBEDDED WITHIN MEANWHILE...CENTER OF LARGE HEAT DOME HAS SHIFTED INTO THE LOWER MISSISSIPPI VALLEY. ..05.. && .SHORT TERM...(TODAY AND TONIGHT)... MAIN CONCERNS ARE WITH TEMPS AND HEAT ADVISORY...AND SEVERE WX POTENTIAL. MODELS SUGGEST SFC FRONT SHOULD LIFT NORTH TODAY AS LEAD SHORTWAVE AND ASSOCIATED SFC LOW LIFTS FROM NORTHERN PLAINS INTO THE UPPER MIDWEST. BUT.. CONCERNED THAT ONGOING CONVECTION AND OUTFLOW WITH LARGE BUBBLE HIGH DEVELOPING IN NORTHWEST IA MAY IMPEDE NORTHWARD MOVEMENT SOME... MORE THAN CURRENTLY FORECAST BY MODELS AND CLOSER TO 06Z ETA/NAM WHICH SUPPRESSES IT BACK SOUTH EVEN TO NORTH OF INTERSTATE 80 AND CONSEQUENTLY BRINGS CONVECTIVE COMPLEX INTO THE NORTH/WEST LATE THIS MORNING AND AFTN. ATTIM.. BASED ON MSAS 3 HR PRESSURE CHG PLOT SHOWING BUBBLE HIGH WEAKENING HAVE DISCARDED THIS SOLUTION. FOLLOWED BLEND OF GFS/UKMET FOR FORECAST DETAILS... WHICH SUGGEST BULK OF CONVECTION TODAY AND THIS EVE WILL BE TO OUR NORTH/WEST WITH CAP HOLDING MUCH OF AREA WITH LITTLE FORCING ASIDE FROM LLJ AND ISOLD ELEVATED CONVECTION THIS MORNING IN THE SOUTH. MAIN IMPACTS FROM MID LEVEL SHORTWAVE EJECTING FROM THE NORTHERN PLAINS TO BE FELT TO OUR NORTH... BUT HAVE CONTINUED WITH CHC POPS FAR NORTH BEING IN CLOSER PROXIMITY TO WAVE AND TO ACCOUNT FOR POTENTIAL OF SOME HOLD UP ON FRONTAL ZONE LIFTING NORTH DUE TO OUTFLOW. WILL BE FAIR AMOUNT OF CONVECTIVE DEBRIS ACROSS THE NORTH WHICH WILL LIMIT MAX TEMPS THERE.. SO WILL HANG ON TO HEAT ADVISORY SOUTH OF HIGHWAY 30...BUT EXTEND THROUGH THIS EVE WITH MANY AREAS HOLDING ABOVE 80 DEGS ON HEAT INDEX VALUES PER HOURLY GRIDS. WILL HAVE TO WATCH THE I 80 CORRIDOR.. AS EXPECT SOME DEBRIS THIS MORNING BUT HOPING TO CLEAR OUT ENOUGH TO BOOST TEMPS TO NEAR WARM END OF GUIDANCE THIS AFTN... WHICH ALONG WITH DEWPTS NR 70/ L70S SUPPORTS HEAT INDICES NEAR 105. WILL BE CLOSE. THE SOUTH LOOKS PRETTY SAFE TO SEE HIGH TEMPS AT/JUST ABOVE WARM END OF GUIDANCE AND CONSEQUENTLY HIT HEAT ADVISORY WITH PEAK INDICES OF 105-110 DEGS. SHOULD ISOLD CONVECTION PERSIST LONGER .. OR MORE CONVECTIVE DEBRIS BE FOUND... THEN THEY TOO COULD STRUGGLE. MID LEVEL WAVE AND ASSOCIATED SFC LOW WILL PASS TO OUR NORTH TONIGHT WITH COLD FRONT MOVING INTO THE NORTH/WEST AFTER MIDNIGHT...REACHING VICINITY OF MISSISSIPPI RIVER 12Z TUE. UNFORTUNATELY THIS TIMING AS WE HAVE SEEN IN RECENT MONTHS NOT BENEFICIAL FOR SUSTAINING HEAVY RAINS IN DROUGHT STRICKEN AREAS OF FAR EASTERN IA AND NORTHWEST/WEST CENTRAL IL. THOUGHTS ARE MCS WITH HEAVY RAIN WITH POTENTIAL FOR SEVERAL INCHES TO MOVE INTO NORTH/WEST LATE EVE/EARLY MORNING BUT THEN LIKELY TO SEE PROPAGATION TO THE SOUTH AS IT DIVES INTO MORE MOIST/UNSTABLE AIRMASS. SO THE RICH (WESTERN CWA) GET RICHER AND THE POOR (REST OF US) MAYBE NOT GET ANY POORER BUT LIKELY ONLY TO SEE LIGHT TO POSSIBLY SOME MODERATE QPF. WILL HAVE SEVERE THREAT WITH MCS MAINLY NORTH/WEST FOR DAMAGING WINDS WITH ISOLD LARGE HAIL POSSIBLE. MIN TEMPS TRICKY WITH FRONT.. HAVE 10+ DEG GRADIENT FROM NORTHWEST (COOLEST) TO SOUTHEAST (WARMEST). ..05.. .LONG TERM (TUESDAY THROUGH SUNDAY)... COLD FRONT SHOULD BE IN THE FAR NORTHWEST OR NORTHWEST THIRD OF THE CWFA AT 12Z TUESDAY...AROUND THE MISSISSIPPI BY 18Z AND OUT OF THE CWFA BY 00Z WEDNESDAY. FRONT WILL BE ARRIVING DURING THE DIURNAL MINIMUM SO PRECIP AMOUNTS WILL BE QUITE LIGHT FOR THE SOUTHEAST 2/3RDS OF THE CWFA. THE LIKELY POPS REFLECT THAT MOST AREAS SHOULD SEE A LITTLE RAINFALL. HELD ON TO POPS TUESDAY EVENING JUST IN CASE FRONT IS SLOWER THAN EXPECTED. WEDNESDAY THROUGH SUNDAY TO BE QUIET AND DRY. DIURNAL CHANGE IN TEMPS ON TUESDAY SHOULD NOT BE ALL THAT MUCH WITH EXPECTED LIGHT RAIN. PLEASANT TEMPS/HUMIDITY LEVELS FOR WED/THURS WITH TEMPS WARMING WITH TIME FRIDAY THROUGH SUNDAY. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...HEAT ADVISORY FOR EASTERN IOWA SOUTH OF HIGHWAY 30 UNTIL 12 AM TUESDAY. IL...HEAT ADVISORY FOR NORTHWEST AND WEST CENTRAL ILLINOIS SOUTH OF HIGHWAY 30 UNTIL 12 AM TUESDAY. MO...HEAT ADVISORY FOR SCOTLAND AND CLARK COUNTIES UNTIL 12 AM TUESDAY. && 05/08
Hazardous weather outlook, Jul 25, 7:49 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 749 AM CDT MON JUL 25 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 749 AM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT TODAY AND THIS EVENING FOR AREAS SOUTH OF HIGHWAY 30. HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN DANGEROUS AFTERNOON HEAT INDICES OF 105 TO 110 DEGREES. HEAT INDICES THIS EVENING WILL SLOWLY COOL INTO THE 80S BEFORE FALLING BELOW 80 DEGREES AFTER MIDNIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE FOUND OVER THE OUTLOOK AREA THIS MORNING. NO SEVERE WEATHER IS ANTICIPATED WITH THIS ACTIVITY. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING...MAINLY NORTH OF HIGHWAY 30. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE...WITH THE MAIN THREAT BEING DAMAGING WINDS OF 60 MPH. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OVERSPREAD AREAS WEST OF THE MISSISSIPPI RIVER LATE THIS EVENING AND OVERNIGHT...AS A COLD FRONT MOVES INTO EASTERN IOWA. THERE IS A SLIGHT RISK THAT A FEW STORMS COULD BE SEVERE...MAINLY WEST OF A LINE FROM DUBUQUE...TO IOWA CITY...TO FAIRFIELD. TIMING OF THE SEVERE WEATHER THREAT WILL GENERALLY BE FROM 9 PM THROUGH 3 AM. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS OF 60 MPH. HAIL UP TO NICKEL SIZE WILL BE A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE ONGOING NORTH AND WEST OF A LINE FROM FREEPORT ILLINOIS TO KIRKSVILLE MISSOURI...AND OVERSPREAD THE ENTIRE AREA DURING THE DAY. SEVERE STORMS MAY BE POSSIBLE AS WELL. IF SEVERE STORMS DO OCCUR...HIGH WINDS WOULD BE THE PRIMARY THREAT. ANY LINGERING THUNDERSTORMS TUESDAY EVENING SHOULD DISSIPATE WITH SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT INTO TUESDAY MORNING.
In the hours before
Special weather statement, Jul 25, 10:09 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1009 AM CDT MON JUL 25 2005 IAZ040>042-051>054-063>068-076>078-087>089-098>099- ILZ001>002-007-009-015>018-024>026-034>035 -252200- BENTON IA-BUCHANAN IA-CEDAR IA-CLINTON IA-DELAWARE IA- DES MOINES IA-DUBUQUE IA-HENRY IA-IOWA IA-JACKSON IA- JEFFERSON IA-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA- LINN IA-LOUISA IA-MUSCATINE IA-SCOTT IA-VAN BUREN IA- WASHINGTON IA-BUREAU IL-CARROLL IL-HANCOCK IL- HENDERSON IL-HENRY IL-JO DAVIESS IL-MCDONOUGH IL- MERCER IL-PUTNAM IL-ROCK ISLAND IL-STEPHENSON IL- WARREN IL-WHITESIDE IL- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 678 IN EFFECT UNTIL 5 PM CDT FOR THE FOLLOWING AREAS IN ILLINOIS THIS WATCH INCLUDES 13 COUNTIES IN NORTH CENTRAL ILLINOIS BUREAU PUTNAM IN NORTHWEST ILLINOIS CARROLL HENRY JO DAVIESS MERCER ROCK ISLAND STEPHENSON WHITESIDE IN WEST CENTRAL ILLINOIS HANCOCK HENDERSON MCDONOUGH WARREN IN IOWA THIS WATCH INCLUDES 21 COUNTIES IN EAST CENTRAL IOWA BENTON CEDAR CLINTON IOWA JACKSON JOHNSON JONES LINN MUSCATINE SCOTT IN NORTHEAST IOWA BUCHANAN DELAWARE DUBUQUE IN SOUTHEAST IOWA DES MOINES HENRY JEFFERSON KEOKUK LEE LOUISA VAN BUREN WASHINGTON THIS INCLUDES THE CITIES OF...ALEDO...ANAMOSA...BETTENDORF... BURLINGTON...CARTHAGE...CEDAR RAPIDS...CLINTON...DAVENPORT... DUBUQUE...FAIRFIELD...FORT MADISON...FREEPORT...GALENA... HENNEPIN...INDEPENDENCE...IOWA CITY...KEOSAUQUA...KEWANEE... MACOMB...MANCHESTER...MAQUOKETA...MARENGO...MOLINE...MONMOUTH... MOUNT CARROLL...MOUNT PLEASANT...MUSCATINE...OQUAWKA... PRINCETON...ROCK FALLS...ROCK ISLAND...SIGOURNEY...STERLING... TIPTON...VINTON...WAPELLO AND WASHINGTON.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:37 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 38 min |
| Jul 24, 9:15 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 31 min |
| Jul 25, 10:31 AM CDT | Severe Thunderstorm Warning | DVN | Muscatine | 36 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.